Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at May 10, 2021, 2:50 PM CDT for Gulf County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 2:50 PM CDT (19:50 UTC)
- Expired
- May 10, 2021, 3:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
County Gulf County, FL
The radar
The Tallahassee radar (KTLH), 105 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
705
WWUS82 KTAE 101950
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
350 PM EDT Mon May 10 2021
FLZ014-015-114-115-102015-
Inland Franklin FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
350 PM EDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GULF AND WESTERN
FRANKLIN COUNTIES UNTIL 415 PM EDT/315 PM CDT/...
At 350 PM EDT/250 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles southeast of Port St. Joe, moving east at 35
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eastpoint, Apalachicola, Port St. Joe, Franklin, Eleven Mile, Odena,
Cape San Blas, Indian Pass, Beverly, Milltown, Bay City, Apalachicola
Airport, Simmons Bayou, Hays Place, Fort Gadsden, Nine Mile, Buck
Siding, High Bluff, Thirteen Mile and Tilton.
LAT...LON 2964 8539 2992 8527 2994 8473 2972 8479
2962 8511
TIME...MOT...LOC 1950Z 267DEG 49KT 2977 8518
$$
04-MCDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at May 10, 1:27 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 10, 1:27 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 227 PM EDT Mon May 10 2021 .AVIATION... [Through 18Z Tuesday] Showers are making their way across ECP and TLH and will continue to do so through the rest of the afternoon as shower activity moves east from the Gulf. DHN, ABY and VLD will remain relatively quiet with some pop up showers possible through sunset. After sunset shower activity quickly diminishes. IFR conditions are expected across all terminals during the early morning hours as lower cloud cigs move in ahead of tomorrow afternoons' storms. Cigs will increase steadily into MVFR after sunrise tomorrow. && .PREV DISCUSSION [1219 PM EDT]... .NEAR TERM [Through Tonight]... An approaching cold front today will lead to the potential for showers and thunderstorms throughout the region later this morning and into the afternoon and evening hours. Model guidance from the NAM3K has been keen on driving initial storms currently over southern Mississippi through SE Alabama by mid morning, which will follow by another round of multicellular activity throughout the afternoon hours across much of the region along the cold front. The HRRR; however, has been consistently depicting the current storm activity over Mississippi diving south into the Gulf, which would create a shadow of stratiform rain and an upper level cirrus deck across the region, which seems to inhibit most afternoon thunderstorm activity across the region. This has been observed in several model runs of the HRRR, and clearly shows a cold pool dominant environment across coastal Alabama and extreme western portions of the Florida Panhandle throughout much of the day. Given the model disagreement, there is some uncertainty on the overall evolution of showers and thunderstorms throughout the day today; however, chances of rain still remain high, especially across the Florida Panhandle and SE Alabama. Storm development east of the Apalachicola river seems to be the largest question for later this afternoon. If enough breaks in the clouds can develop, there should be sufficient instability across this portion of the forecast area, as dewpoints have surged into the upper 60s and low 70s. This instability coupled with vorticity maxima propagating along the predominantly zonal flow pattern should aid in thunderstorms later this afternoon; however, given the HRRRs consistency there is still some uncertainty in development. Overall if storms do develop later this afternoon, the main threats associated with these storms would be strong gusty severe winds at times, and severe hail up to the size of quarters. .SHORT TERM [Tuesday Through Wednesday]... Position of the front Tuesday morning will be draped through southeast Alabama and southern Georgia with little movement through the day. Instability of around 1500 J/kg cape will extend through our area by late Tuesday morning. Shear values will be around 30 knots through the day and slightly increase Tuesday night. Models dont show much fanfare Tuesday morning but with the approach of a shortwave trough and associated forcing, showers and storms do increase in the afternoon and overnight hours. SPC has our area outlooked in a marginal risk Tuesday with main threats of strong winds and isolated large hail. The front does make a run for the coast Wednesday with showers and storms continuing. .LONG TERM [Wednesday Night Through Monday]... Wednesday night the front gets a push finally into the Gulf waters by upstream shortwave energy. Decent rain chances remain through Thursday morning with chances decreasing from west to east Thursday afternoon. A little elevated instability will remain while surface instability is shunted south into the Gulf waters so still have a mention of thunder Wednesday night into Thursday. Friday into the weekend appear quiet with surface high pressure ridging building in and troughing down the east coast. Moisture is back on the increase for Monday with easterly flow and a consolidating upstream storm system. Thursday highs will be cool in the upper 60s to mid 70s with an overall warming trend through the weekend with highs back in the mid 80s by Sunday. .MARINE... A cold front will slowly make its way into the Gulf waters by Wednesday. Light to moderate south winds are expected through Wednesday then winds turn to the northeast behind the front beginning Thursday with winds ticking up to moderate levels and seas increasing to 2 to 3 feet. Shower and thunderstorm chances will remain each day through Thursday then a drying trend beginning Friday. .FIRE WEATHER... A wet pattern will take over much of the region today. High dispersions are expected across the extreme eastern Florida Big Bend and portions of Georgia predominantly along and east of I75. Given the wet pattern; however, there are no fire weather concerns for the next several days as this pattern will be lingering across the region. .HYDROLOGY... An increase in volumes coming out of Woodruff Dam has pushed the Apalachicola River at Blountstown into low-end minor flood. The river is expected to crest in the next several hours then fall back below flood stage later today. The next several days will bring good chances for showers and thunderstorms to the area as a slow moving cold front inches into the Gulf waters by Thursday. During this time, rainfall amounts will average 1-3 inches with the heavier amounts trending north and west of Marianna to Albany line. Of note, the past 24 hour trends in QPF have increased throughout the area north of the eastern Florida Big Bend with the biggest increases west of the aforementioned line. Not out of the realm of possibility is locally heavier amounts on the order of 4+ inches in southeast Alabama and western Florida panhandle, which is plausible given the slow frontal movement, high PWs, and several hi res models depicting recent uptick in rainfall amounts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 68 86 68 84 61 / 30 50 30 60 30 Panama City 70 82 70 81 63 / 20 40 30 50 30 Dothan 66 83 67 77 56 / 20 60 50 70 40 Albany 67 86 66 77 55 / 20 60 50 70 40 Valdosta 67 87 67 82 59 / 20 50 30 70 30 Cross City 69 88 68 88 65 / 20 30 10 40 20 Apalachicola 70 82 70 81 65 / 20 30 20 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Bunker SHORT TERM...Scholl LONG TERM...Scholl AVIATION...Oliver MARINE...Scholl FIRE WEATHER...Bunker HYDROLOGY...Scholl
In the hours before
Local storm report, May 10, 9:05 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1005 AM EDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM LIGHTNING 1 S ALPINE HEIGHTS 30.73N 86.21W
05/10/2021 WALTON FL FIRE DEPT/RESCUE
*** 2 INJ ***
WALTON CO. FIRE RESCUE REPORTED ACCIDENT ON
I-10 NEAR MM81 CAUSED BY LIGHTNING STRIKING
THE ROAD AND SENDING DEBRIS INTO A PICKUP
TRUCK. TWO INJURIES REPORTED.
&&
PCSpecial weather statement, May 10, 2:22 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
322 PM EDT Mon May 10 2021
FLZ014-015-026-114-102015-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Gulf FL-
322 PM EDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR GULF...SOUTHWESTERN LIBERTY AND
NORTHWESTERN FRANKLIN COUNTIES UNTIL 415 PM EDT/315 PM CDT/...
At 321 PM EDT/221 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Port St. Joe, moving northeast at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Port St. Joe, Mexico Beach, Honeyville, Highland View, Beverly, Jones
Homestead, Ward Ridge, Overstreet, Milltown, Howard Creek, Willis
Landing, Simmons Bayou, Beacon Hill, Dalkeith and Saint Joe Beach.
LAT...LON 2971 8532 2995 8547 2996 8545 2995 8542
2993 8539 2999 8539 3011 8512 2985 8496
2983 8502 2982 8502
TIME...MOT...LOC 1921Z 239DEG 49KT 2991 8529
04-MCDSpecial weather statement, May 10, 2:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
350 PM EDT Mon May 10 2021
FLZ014-015-114-115-102015-
Inland Franklin FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
350 PM EDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GULF AND WESTERN
FRANKLIN COUNTIES UNTIL 415 PM EDT/315 PM CDT/...
At 350 PM EDT/250 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles southeast of Port St. Joe, moving east at 35
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eastpoint, Apalachicola, Port St. Joe, Franklin, Eleven Mile, Odena,
Cape San Blas, Indian Pass, Beverly, Milltown, Bay City, Apalachicola
Airport, Simmons Bayou, Hays Place, Fort Gadsden, Nine Mile, Buck
Siding, High Bluff, Thirteen Mile and Tilton.
LAT...LON 2964 8539 2992 8527 2994 8473 2972 8479
2962 8511
TIME...MOT...LOC 1950Z 267DEG 49KT 2977 8518
04-MCDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 6:25 AM CDT | Special Weather Statement | TAE | Holmes, Walton | 65 min |
| May 10, 6:43 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 47 min |
| May 10, 7:24 AM CDT | Special Weather Statement | TAE | Holmes, Walton, Washington | 66 min |
| May 10, 8:08 AM CDT | Special Weather Statement | TAE | Jackson | 52 min |
| May 10, 12:40 PM CDT | Special Marine Warning | TAE | 95 min | |
| May 10, 12:57 PM CDT | Special Marine Warning | TAE | 63 min | |
| May 10, 1:30 PM CDT | Special Marine Warning | TAE | 77 min | |
| May 10, 1:36 PM CDT | Special Marine Warning | TAE | 54 min | |
| May 10, 1:53 PM CDT | Special Marine Warning | TAE | 37 min | |
| May 10, 2:22 PM CDT | Special Weather Statement | TAE | Gulf | 53 min |
| May 10, 2:46 PM CDT | Special Marine Warning | TAE | 59 min | |
| May 10, 3:10 PM CDT | Special Weather Statement | TAE | Franklin | 50 min |
| May 10, 3:12 PM CDT | Special Marine Warning | TAE | 33 min | |
| May 10, 3:38 PM CDT | Special Marine Warning | TAE | 67 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.